Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 87, NWS El Paso, TX

July 15, 2007Grant County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Jul 15, 2007, 1:40 PM MDT for Grant County, New Mexico. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2007, 1:40 PM MDT (19:40 UTC)
Expired
Jul 15, 2007, 2:30 PM MDT
In force
50 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

County Grant County, NM

The radar

The El Paso radar (KEPZ), 179 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
2179 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEPZ 151942
SVREPZ
NMC017-152030-
/O.NEW.KEPZ.SV.W.0087.070715T1940Z-070715T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
140 PM MDT SUN JUL 15 2007

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GRANT COUNTY IN SOUTHWEST NEW MEXICO...
  THIS INCLUDES THE CITY OF SILVER CITY...

* UNTIL 230 PM MDT

* AT 138 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  SILVER CITY. THIS STORM WAS NEARLY STATIONARY.

VERY HEAVY RAIN IS FALLING FROM AREA STORMS AS WELL. THE SLOW 
MOVEMENT OF THE STORMS WILL CONTRIBUTE TO THE POSSIBILITY OF URBAN 
AND ROADWAY FLOODING PROBLEMS. BE CAUTIOUS WHEN DRIVING.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3291 10832 3272 10841 3263 10813 3287 10804

$$
PIEPER
2 follow-up statements
000 
WWUS54 KEPZ 152005
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
203 PM MDT SUN JUL 15 2007

NMC017-152030-
/O.CON.KEPZ.SV.W.0087.000000T0000Z-070715T2030Z/
GRANT NM-
203 PM MDT SUN JUL 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT
FOR CENTRAL GRANT COUNTY...

AT 158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 10 MILES SOUTHWEST OF SILVER CITY...MOVING SOUTH SOUTHWEST 
AT 10 MPH.

IN ADDITION TO HAIL AND WINDS...VERY FREQUENT CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY 
LIGHTNING IS ONE OF NATURES BIGGEST KILLERS. REMEMBER...IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

VERY HEAVY RAIN IS FALLING FROM AREA STORMS AS WELL. THE SLOW 
MOVEMENT OF THE STORMS WILL CONTRIBUTE TO THE POSSIBILITY OF URBAN 
AND ROADWAY FLOODING PROBLEMS. BE CAUTIOUS WHEN DRIVING.

LAT...LON 3291 10832 3272 10841 3263 10813 3287 10804

$$
PIEPER
000 
WWUS54 KEPZ 152029
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
226 PM MDT SUN JUL 15 2007

NMC017-152036-
/O.EXP.KEPZ.SV.W.0087.000000T0000Z-070715T2030Z/
GRANT NM-
226 PM MDT SUN JUL 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRANT COUNTY EXPIRES
AT 230 PM MDT...

THE WARNED STORM HAS NOW WEAKENED TO BELOW SEVERE LIMITS. AS 
SUCH...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRANT COUNTY WILL 
BE ALLOWED TO EXPIRE ON SCHEDULE AT 230 PM MDT.

HOWEVER...THOUGH NO LONGER SEVERE...THIS STORM DOES REMAIN STRONG 
AND IS STILL LIKELY PRODUCING SMALL HAIL...GUSTY WINDS...AND 
FREQUENT LIGHTNING. IN ADDITION...VERY HEAVY RAIN IS STILL BEING 
PRODUCED...AND MAY RESULT IN BRIEF MINOR FLOODING CONCERNS.

LAT...LON 3291 10832 3272 10841 3263 10813 3287 10804

$$
PIEPER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:50 AM MDT, 10 hours 50 minutes earlier.

Area forecast discussion, Jul 15, 2:50 AM MDT, 10 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
250 AM MDT SUN JUL 15 2007

.SYNOPSIS...
WARM MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEW MEXICO AND
WESTERN TEXAS WITH A FEW AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS POSSIBLE THROUGH THE WEEK. THUNDERSTORMS MAY
INCREASE AFTER THURSDAY AS AN UPPER LEVEL DISTURBANCE APPROACHES
THE REGION FROM THE EAST.

&&

.DISCUSSION...
LATEST MODEL OUTPUT CONSISTENT WITH PREVIOUS RUNS WITH FEW CHANGES
MADE TO FORECAST EXCEPT LATER PERIODS. VERY HIGH AMPLITUDE UPPER
RIDGE EXTENDS FROM NORTHERN MEXICO THROUGH ARIZONA WELL NORTH TO
IDAHO EARLY THIS MORNING. RIDGE AXIS EXPECTED TO SLOWLY BECOME
MORE POSITIVELY TILTED THROUGH WEDNESDAY WITH NORTH TO
NORTHEASTERLY FLOW ALOFT EXTENDING ACROSS THE CWA. WINDS AT LOW
LEVELS WILL CONTINUE TO EXHIBIT EASTERLY COMPONENT AS FLOW WILL
REMAIN INFLUENCED BY THERMAL LOW NEAR ARIZONA/CALIFORNIA BORDER
AND HIGH PRESSURE ACROSS EASTERN TEXAS AND OVER CENTRAL ROCKIES.

WHILE LOW LEVEL EAST WINDS WILL SUSTAIN BOUNDARY LAYER MOISTURE
INFLOW SOME DRYING AND WARMING AT MID LEVELS ALSO ANTICIPATED AS
RIDGE AXIS BECOME MORE POSITIVELY TILTED AND GREATER SUBSIDENCE
OCCURS OVER THE CWA. AS A RESULT PRECIPITABLE WATER AMOUNTS
FORECASTED TO DECREASE BELOW AN INCH BY TUESDAY CAUSING DIMINISHED
CHANCES FOR RAIN.

WILL ALSO INCREASE CONVECTIVE THREAT BEGINNING ON THURSDAY. GFS
HAS BEEN CONSISTENT IN MOVING UNUSUALLY HIGH AMPLITUDE FOR SUMMER
INVERTED TROUGH VERY SLOWLY EASTWARD ACROSS CENTRAL AND WESTERN
TEXAS THIS WEEK. BY THURSDAY TROUGH AXIS WILL BE ENTERING EASTERN
NEW MEXICO WITH SYSTEM DRIFTING FURTHER EAST FRIDAY AND SATURDAY.
INCREASING DYNAMIC LIFT ALOFT WILL COINCIDE WITH MOISTURE INFLOW
AS TRAJECTORIES SUGGEST DEEP MOISTURE FLUX FROM GULF OF MEXICO.
STILL MANY UNCERTAINTIES THIS FAR AHEAD BUT WILL INCREASE RAIN
COVERAGE TO SCATTERED BY FRIDAY.

&&

.AVIATION...
A FEW AREAS OF MVFR CEILINGS AND VISIBILITIES IN SHOWERS AND
THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 96  73  99  72  97 /  20  30  20  20  10
SIERRA BLANCA TX        90  68  95  65  93 /  20  30  20  20  10
LAS CRUCES              95  69  98  68  96 /  20  30  20  20  10
ALAMOGORDO              95  66  98  65  96 /  20  30  20  20  10
CLOUDCROFT              72  50  75  48  73 /  30  40  30  20  20
TRUTH OR CONSEQUENCES   93  68  97  67  95 /  20  30  20  20  10
SILVER CITY             86  62  92  61  90 /  20  30  20  20  10
DEMING                  96  68  99  67  97 /  20  30  20  20  10
LORDSBURG               97  69  99  68  97 /  20  30  20  20  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

05 ROGASH
Hazardous weather outlook, Jul 15, 10:45 AM MDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1045 AM MDT SUN JUL 15 2007

NMZ022>025-030>032-TXZ055-056-161645-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1045 AM MDT SUN JUL 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.
SCATTERED MOUNTAIN THUNDERSTORMS AND ISOLATED LOWLAND THUNDERSTORMS
ARE EXPECTED THIS AFTERNOON AND TONIGHT. MOISTURE LEVELS HAVE COME
DOWN A BIT BUT SLOW MOVING STORMS COULD BRING LOCALLY HEAVY RAINFALL.
POTENTIAL FOR LOCAL AREAS OF FLOODING EXISTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS THROUGH THE PERIOD. MOISTURE LEVELS REMAIN SOMEWHAT
DOWN SO FLOODING THREAT IS REDUCED...BUT NOT ABSENT. A FEW STORMS
MAY ALSO PRODUCE HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS TO 50
MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER.

BIRD

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.